MAUDE Adverse Event Report: DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,L AGG,8.9MM EXP,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

DEPUY SYNTHES PRODUCTS LLC 3MM FMSTK,L AGG,8.9MM EXP,S; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number S-8NS-M-G1
Medical Device Problem Codes Dull, Blunt (2407); Separation Problem (4043)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.If information is obtained that was not available for this medwatch, a supplemental medwatch report will be filed as appropriate.Concomitant med products and therapy dates: motor device, short attachment device (b)(6) 2021.A device history review was performed which indicated that there were no relevant issues identified during the manufacture of the device that may have contributed to the reported condition.Device evaluation: the actual device was returned for evaluation.During repair, an evaluation was performed, and it was observed that the cutting device was stuck inside an attachment device when it was received from the customer, however it was possible to lock and unlock the devices with a dedicated handpiece during testing.Therefore, the reported condition that the cutter device could not be removed was not confirmed.However, the malfunctions found during service and evaluation have been confirmed.It was determined that the most probable cause for the found defect was normal wear over time and the detected debris could be linked to improper reprocessing.The assignable root cause was determined to be due to component failure from normal wear and environment.Concomitant med products: handpiece device and attachment device.Udi: (b)(4).
 
Event or Problem Description
It was reported by (b)(6) that during service and evaluation, it was determined that the burr device failed visual inspection due to a small dent, notable signs of regular usage and visible debris.It was noted in the service order that the motor device hand piece had a short attachment device with an unknown cutter device jammed and could not be released from the drill hand piece.This event did not occur during surgery.There was no patient involvement.There were no reports of injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should available, a supplemental medwatch will be submitted accordingly.

Brand Name
3MM FMSTK,L AGG,8.9MM EXP,S
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
DEPUY SYNTHES PRODUCTS LLC
4500 riverside drive
palm beach gardens FL 33410
MDR Report Key12124389
Report Number1045834-2021-01148
Device Sequence Number14656870
Product Code HBE
UDI-Device Identifier00845384013082
UDI-Public00845384013082
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K113476
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS-8NS-M-G1
Device Catalogue NumberS-8NS-M-G1
Device Lot NumberN073135811
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1